Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2021, 5:51 PM EDT for Muscogee County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 17, 2021, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS82 KFFC 172151
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Jul 17 2021
GAZ078-089-172215-
Harris GA-Muscogee GA-
551 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was near Green Island Hills,
or 8 miles north of Columbus...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bibb City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Midland, Cataula, Columbus Metropolitan Airport and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8490 3264 8480 3255 8477 3250 8500
3252 8501 3253 8502 3255 8503 3256 8504
3258 8507 3260 8508
TIME...MOT...LOC 2150Z 244DEG 6KT 3257 8498
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:41 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 17, 3:41 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Sat Jul 17 2021 .SHORT TERM /Tonight through Sunday Night/... An upper trough extending from the Great Lakes to the Gulf will be the main weather influence for north and central GA this weekend. High pressure over the area has broken down for the time being. This deepening trough should help push a cold front into north GA late Sunday night. Increased dynamics and increased moisture flow should keep scattered to numerous showers and thunderstorms across the forecast area. Storms should diminish some overnight tonight with loss of heating...but have kept pops across the north all night. For Sunday...likely pops over most of the area. With the approaching front...have kept likely for much of north GA Sunday night. Max temperatures expected to be a bit cooler on Sunday due to increased clouds and rain. 41 .LONG TERM /Monday through Saturday/... Monday will start off with widespread rain as a stationary front work it's way through the CWA. While SBCAPE out ahead of the front will range from 1000 to 1500 J/kg the bulk shear is negligible. As a result, this system doesn't look to bring any kind of widespread severe weather threat but there will likely be numerous embedded thunderstorms some of which could produce strong winds that approach severe limits as the initial front moves south. By Tuesday the front will become stationary across central GA. The area of greatest precip will ultimately depend on how far south the front sinks. Continuous SW flow will keep afternoon convection going south of the front, while most of northern GA will receive a break from afternoon thunderstorms as the flow becomes more WNW and dry air settles in. Both the front and NW flow will help to moderate temperatures across the CWA with daytime highs in the mid to low 80s. The difference will be in the RH and the overnight lows. Where N GA is expected to get a break from the humidity and see overnight lows in the 60s, south and central GA will continue to see afternoon dewpoints and overnight lows in the low 70s. The rest of the long term looks relatively unsettled after the front pushes off on Thursday. GA remains in a deep trough through the rest of the week with a weak high pressure system in the gulf keeping warm gulf air flowing in from the WSW. A greater coverage in afternoon showers and thunderstorms will be likely through early next weekend. Vaughn && AVIATION... 18Z Update... VFR should prevail through most of the overnight. Afternoon cumulus SCT040-050 should dissipate around 01z. Scattered showers and thunderstorms expected this afternoon and evening...but could last through the night mainly across the northern taf sites. Some MVFR ceilings...with some IFR..possible after 06z. Winds light west to southwest overnight and 5 to 8kts on Sunday. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 69 82 / 40 60 60 80 Atlanta 71 85 70 81 / 40 70 70 80 Blairsville 65 79 64 78 / 60 80 70 80 Cartersville 70 84 69 81 / 50 80 70 80 Columbus 72 90 72 84 / 30 60 60 90 Gainesville 70 84 68 81 / 40 70 70 80 Macon 71 90 71 84 / 30 50 50 90 Rome 71 85 70 84 / 50 70 70 80 Peachtree City 71 87 69 81 / 40 70 70 90 Vidalia 73 91 73 86 / 30 50 50 90 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Vaughn AVIATION...41
Hazardous weather outlook, Jul 17, 3:50 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 350 PM EDT Sat Jul 17 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms capable of producing locally heavy rainfall, gusty winds and frequent lightning are expected this afternoon and tonight across north and central Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are possible across north and central Georgia Sunday through Wednesday, mainly in the afternoon and evening. A few storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 17, 3:58 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Sat Jul 17 2021
GAZ068-070-172030-
Lamar GA-Pike GA-
358 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
SOUTHEASTERN PIKE COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT...a strong thunderstorm was centered just south of
Zebulon...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Meansville, Aldora and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8424 3313 8414 3304 8411 3299 8427
3299 8429 3300 8430 3299 8430 3299 8433
3308 8437
TIME...MOT...LOC 1958Z 235DEG 7KT 3307 8429
WIND...40MPHSpecial weather statement, Jul 17, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Jul 17 2021
GAZ078-089-172215-
Harris GA-Muscogee GA-
551 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was near Green Island Hills,
or 8 miles north of Columbus...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bibb City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Midland, Cataula, Columbus Metropolitan Airport and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8490 3264 8480 3255 8477 3250 8500
3252 8501 3253 8502 3255 8503 3256 8504
3258 8507 3260 8508
TIME...MOT...LOC 2150Z 244DEG 6KT 3257 8498
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:25 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jul 16, 9:01 PM EDT | Special Weather Statement | FFC | Montgomery | 29 min |
| Jul 16, 9:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jul 17, 3:58 PM EDT | Special Weather Statement | FFC | Lamar | 32 min |
| Jul 17, 6:18 PM EDT | Special Weather Statement | FFC | Harris | 27 min |
| Jul 17, 6:59 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jul 17, 7:26 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.